Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 18, NWS Atlanta, GA

January 12, 2014Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 12, 2014, 5:08 AM EST for Murray County, Whitfield County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jan 12, 2014, 5:08 AM EST (10:08 UTC)
Expired
Jan 13, 2014, 5:08 AM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1). The gauge peaked at 12.14 ft at Jan 12, 2014, 9:00 AM EST.

actionminormoderate510152001/1201/1301/14
Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WGUS42 KFFC 121008
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 AM EST SUN JAN 12 2014

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC213-313-130008-
/O.NEW.KFFC.FL.W.0018.140112T1008Z-000000T0000Z/
/ETNG1.1.ER.140112T0837Z.140112T1000Z.000000T0000Z.NO/
508 AM EST SUN JAN 12 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE CONASAUGA RIVER NEAR ETON.
* FROM EARLY THIS MORNING UNTIL FURTHER NOTICE.
* AT 5AM SUNDAY THE STAGE WAS 12.1 FEET...AND RISING.
* FLOOD STAGE IS 12.0 FEET. 
* AT 12.0 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS 
  BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$
2 follow-up statements
433 
WGUS82 KFFC 121438
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 AM EST SUN JAN 12 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES 


GAC213-313-130438-
/O.CON.KFFC.FL.W.0018.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.140112T0837Z.140112T1400Z.000000T0000Z.NO/
938 AM EST SUN JAN 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR ETON.
* UNTIL FURTHER NOTICE. 
* AT 9 AM SUNDAY THE STAGE WAS 12.1 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 12.0 FEET. 
* AT 12.0 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS 
  BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD.


&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$
515 
WGUS82 KFFC 121909
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EST SUN JAN 12 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES

 
GAC213-313-121939-
/O.CAN.KFFC.FL.W.0018.000000T0000Z-140112T1909Z/
/ETNG1.1.ER.140112T0837Z.140112T1400Z.140112T1730Z.NO/
209 PM EST SUN JAN 12 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE CONASAUGA RIVER NEAR ETON.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 2 PM SUNDAY THE STAGE WAS 11.8 FEET...AND FALLING.
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL.


&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 12, 4:04 AM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Jan 12, 4:04 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 AM EST SUN JAN 12 2014

.SHORT TERM /TODAY THROUGH MONDAY/...
THE SHORT TERM STARTS OFF DRY AND ENDS WET. CURRENT SATELLITE LOOP
SHOWS CLEAR SKIES OVER THE AREA WITH EXITING COLD FRONT OVER THE
ATLANTIC JUST OFF THE EASTERN SEABOARD. HIGH PRESSURE IS BUILDING
INTO THE AREA FROM THE WEST AND SHOULD BE CENTERED OVER THE AL/GA/FL
BORDER BY 18Z TODAY. THIS HIGH PRESSURE RIDGE WILL NOT STAY AROUND
FOR TO LONG AS IT CONTINUES TO MOVE EAST THROUGH MONDAY. BY 12Z
MONDAY THE RIDGE WILL HAVE MOVED OFF THE SC/GA/FL COAST WHICH WILL
ALLOW NEXT FRONTAL SYSTEM TO MOVE IN. THE NEXT SYSTEM IS ACTUALLY A
CONGLOMERATION OF 2 SEPARATE SYSTEMS THAT JOIN FORCES TO BRING
PRECIP BACK TO THE REGION. BY 06Z MONDAY...THERE IS A DEVELOPING
SHORTWAVE OVER THE NORTHWESTERN GULF AND A DEEPENING LOW CENTER OVER
ONTARIO CANADA JUST NORTH OF LAKE SUPERIOR. AS THE LOW CENTER TRACKS
EAST ACROSS CANADA IS HAS A WEAK COLD FRONT TRAILING ACROSS THE
GREAT LAKE STATES AND MS RIVER VALLEY. AS THE SHORTWAVE OVER THE
GULF DEVELOPS...IT GETS PULLED NORTHEASTWARD BY THE FRONTAL BOUNDARY
WHICH HELPS TO ENHANCE THE AVAILABLE MOISTURE. BY 18Z MON THIS
DEVELOPED FRONTAL BOUNDARY EXTENDS FROM QUEBEC CANADA TO THE
LA/MS/AL GULF COAST. NW GA WILL START TO SEE RAIN FROM THIS SYSTEM
BY THEN WITH THE REST OF THE AREA SEEING PRECIP THROUGH TUESDAY
MORNING. AS OF NOW THERE IS VERY LITTLE INSTABILITY WITH THIS SYSTEM
SO HAVE DECIDED TO KEEP THUNDER OUT OF THE FORECAST. LOOKS LIKE THIS
WILL BE A RAIN PRODUCER. WE SHOULD ONLY SEE 0.25 TO 1.0 INCHES OF
PRECIP FROM THIS NEXT SYSTEM. WITH THE GROUND ALREADY SATURATED FROM
YESTERDAYS RAIN EVENT THERE MAY BE SOME MINOR FLOODING. WILL HAVE TO
KEEP A CLOSE EYE ON THE SITUATION. TEMPS ARE EXPECTED TO BE NEAR OR
SLIGHTLY ABOVE SEASONAL NORMS.

01

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS BASICALLY ON TRACK WITH NORTHERN GULF LOW AND UPPER SHORT
WAVE SWINGING ACROSS THE SOUTHEAST MONDAY NIGHT INTO TUESDAY. POPS
WILL BE DIMINISHING ACROSS THE CWA MONDAY NIGHT. WITH UPPER TROUGH
DEEPENING ACROSS THE SOUTHEAST INTO WEDNESDAY...SOME WRAP AROUND
MOISTURE CIRCULATES ACROSS NORTH GA TUESDAY INTO WEDNESDAY.
THICKNESS VALUES STILL LOOK TO SUPPORT A MIX OF WINTER
PRECIPITATION AND HAVE CONTINUED WITH THAT FOR TUESDAY NIGHT INTO
EARLY WEDNESDAY. THE EAST COAST TROUGH REMAINS IN PLACE THROUGH
THE END OF THE PERIOD...BUT THE SOUTHEAST REMAINS DRY THURSDAY
THROUGH SATURDAY.

41

&&

AVIATION...
06Z UPDATE...
MOSTLY CLEAR SKIES ACROSS NORTH AND CENTRAL GA WITH W TO NW WINDS
IN THE 8-12KT RANGE. WINDS WILL SLOWLY DIMINISH THROUGH THE TAF
PERIOD TO 5KTS OR LESS BY 00Z MONDAY. AS FOR ANT CLOUDS...NORTH GA
MAY SEE A FEW LOW TO MID LEVEL CLOUDS ROTATING AROUND THE BACKSIDE
OF THE MAIN LOW CENTER BUT THEY SHOULD STAY NORTH OF THE TAF
SITES. NO PRECIPITATION OR RESTRICTIONS TO VSBYS EXPECTED.

//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE HIGH ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  36  58  44 /   0   0  60  70
ATLANTA         56  41  56  45 /   0   5  90  70
BLAIRSVILLE     54  34  54  40 /   0   0  80  70
CARTERSVILLE    57  35  54  41 /   0   5  90  70
COLUMBUS        60  41  60  49 /   0   0  80  70
GAINESVILLE     55  39  52  42 /   0   0  80  70
MACON           60  35  61  46 /   0   0  50  70
ROME            56  35  54  40 /   0   5  90  70
PEACHTREE CITY  57  33  57  41 /   0   0  90  70
VIDALIA         65  42  68  55 /   0   5  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....41
AVIATION...01
Hazardous weather outlook, Jan 12, 4:02 AM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 AM EST SUN JAN 12 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
402 AM EST SUN JAN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

PATCHY FOG WILL BE POSSIBLE OVER WIND SHELTERED AREAS OF NORTHWEST
GEORGIA THIS MORNING WITH VISIBILITY DROPPING BETWEEN 1 AND 3
MILES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ANOTHER FRONTAL SYSTEM WILL BRING RAIN TO THE AREA MONDAY AND
MONDAY NIGHT. NO THUNDERSTORMS ARE EXPECTED. NORTH GEORGIA MAY
SEE SOME FREEZING OR FROZEN PRECIPITATION AS COLDER AIR SPREAD
ACROSS THE FORECAST AREA TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 8:58 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs66 hr
Jan 12, 2:54 AM ESTRiver Flood WarningFFCBarrow, Jackson13 hr
Jan 12, 7:35 AM ESTRiver Flood WarningFFCDeKalb, Rockdale24 hr
Jan 12, 9:14 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding23 hr
Jan 12, 11:42 AM ESTRiver Flood WarningFFCButts, Henry, Newton24 hr
Jan 12, 2:12 PM ESTRiver Flood WarningFFCNewton, Rockdale12 hr
Jan 12, 2:23 PM ESTRiver Flood WarningFFCWashington, Wilkinson40 hr

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.